MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE FEMUR; FIXED CEMENTED FEMORAL COMPONENT SIZE 2 LEFT

MEDACTA INTERNATIONAL SA GMK SPHERE FEMUR; FIXED CEMENTED FEMORAL COMPONENT SIZE 2 LEFT
Catalog Number 02.12.0002L
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After several attempts last answer received on 27 july 2017,, we were not able to get details (product code and lot) about the trial femoral components used in the surgery.Batch review performed on 26 july 2017.Lot 163318: (b)(4) items manufactured and released on 26 july 2016.Expiration date: 2021-06-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During a primary left knee case.After all cuts were made, the surgeon trialed with a femoral trial size 2l, when he moved from extension into flexion the femoral trial became unseated from the femur.The surgeon was unable to get the trail to seat back onto the femur.There was a delay of approximately 7 minutes.The surgeon opened the implant to trail with the implant.The implant was also loose.The surgeon cemented the implant into the patient.The surgery was completed successfully.

Brand Name
GMK SPHERE FEMUR
Common Device Name
FIXED CEMENTED FEMORAL COMPONENT SIZE 2 LEFT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6763298
Report Number3005180920-2017-00434
Device Sequence Number725362
Product Code JWH
UDI-Device Identifier07630030825798
UDI-Public07630030825798
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2021
Device Catalogue Number02.12.0002L
Device Lot Number163318
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2017
Initial Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR